MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 48.5X17; SHOULDER INSTRUMENT - HEAD TRIAL

DEPUY IRELAND - 3015516266 HUMERAL HEAD TRIAL 48.5X17; SHOULDER INSTRUMENT - HEAD TRIAL
Catalog Number 620048170
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3, h6: product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device did not found signs of cracking, however the humeral head trial 48.5x17 has four internal tabs broken.The broken fragments were not returned for evaluation.Per inhance¿ shoulder system anatomic surgical technique page 18, the humeral head trials are offered with a modular offset taper adapter trial.To assemble the two components, orient the offset taper adapter trial so that the taper and laser line are facing up.Align the laser mark on the offset taper adapter trial with the c and laser line on the underside of the humeral head trial so that the flexible nub on the offset taper adapter trial sits with the notch on the underside of the humeral head trial marked c.Then apply pressure to snap the two components together.Humeral head trial disassembly, page: 21: to remove the humeral head trial, assemble the head distractor to the impactor handle and place between the resection and the humeral head.To remove the offset taper adapter trial from the humeral head trial, rotate the offset taper adapter trial counterclockwise until the ramps unlock it from the head.From the e=eject position, additional counterclockwise rotation of the offset taper adapter trial will push it up the ramp and out of the humeral head trial.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the humeral head trial 48.5x17 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that upon inspection, the following parts were found damaged.Inhance gleno inserter - bad threads x7; inhance offset taper adapt - cracked x2; inhance humeral head trial - cracked; inhance gleno extractor - bad threads; inhance stem inserter - cracked x2.During manufacturer's investigation of the the returned device it was identified that the device did not found signs of cracking, however the humeral head trial 48.5x17 has four internal tabs broken.

Brand Name
HUMERAL HEAD TRIAL 48.5X17
Common Device Name
SHOULDER INSTRUMENT - HEAD TRIAL
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20452596
Report Number1818910-2024-21673
Device Sequence Number12915563
Product Code HWT
UDI-Device Identifier10603295539230
UDI-Public(01)10603295539230(10)318531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620048170
Device Lot Number318531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown